MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-500-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured c6 segment lateral wall aneurysm with a max diameter of 4.5mm and a 6mm neck diameter.The landing zone was 4.37mm distally and 4.88mm proximally.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a dimeter of 4.8m.The angiographic result post procedure was normal.It was reported that the surgeon passed the p27 stent catheter through the lesion and deployed the stent according to the standard procedure.Then, the ped2-5-30 was unsealed for treatment, and the stent was deployed after the distal mark of the stent reached the distal end of the m1 straight segment.After withdrawing the microcatheter, it was found that the distal end of the stent could not be opened smoothly.Then a certain length was deployed and waited for about 30 seconds, but it was found that the problem was still not solved.The stent was then retrieved and the previous operation was repeated, but the stent still did not open.The stent catheter was then taken out of the body, and it was found that it still could not open normally outside the body.Finally, a new catheter and stent were replaced, and the operation was successfully completed.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a deepintec guide catheter and stryker guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the pipeline tip could not be opened, and it was impossible to confirm whether the catheter had other issues.The pipeline had not been placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #814578768:¿ equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) ¿ as found condition: the pushwire was returned inside a biohazard bag and a shipping box.There was no braid returned with the pushwire.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.No bend was found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker, or proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the pipeline flex was not confirmed to have failure to open at the distal end, as the pushwire was returned without the braid.No damage was found with the pushwire.Possible causes of failure to open include vessel tortuosity, damaged braid, and the user deploying the braid in the vessel bend.However, the customer reported that vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.The damaged braid and user deployed the braid in the vessel bend could not be ruled out as possible causes.The root cause could not be determined.Since the braid was not returned, any contribution of the braid to the reported issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20463297
Report Number2029214-2024-01900
Device Sequence Number15628616
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public00763000284749
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB654521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by ManufacturerNot provided
12/13/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/08/2024
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown